MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0R50, 12X130 KII BALLOON BLNT TIP 6/BX; GCJ

APPLIED MEDICAL RESOURCES C0R50, 12X130 KII BALLOON BLNT TIP 6/BX; GCJ
Model Number 13
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has received the incident device and the product has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
Procedure performed - unknown."this is a complaint from the market.Administrative no.(b)(4).Please refer to the complaint sheet for investigation." report from the sales rep "the customer noted that the ddb was partially damaged and a portion(approx.1cm square) of the ddb was attached to be inside the seal.The customer guessed that insertion of instruments caused the incident.Septum cer check list is unavailable." initial investigation report by (b)(4): "the event unit was returned to olympus and visually inspected.The reported damage to the ddb was confirmed; the ddb was missing a portion; the missing size is approx.8.1 mm x 6.9 mm.Any portions of the ddb were not sent to olympus.No damage was observed with the septum and shield.The unit will be returned to amr for further evaluation.Admin#(b)(4)." applied medical received additional information from the distributor via email on may 8,2017: the section of the double duckbill did not fall into the patient it stayed it stayed within the seal housing.The distributor did not know what instruments were used in this port.
 
Additional Manufacturer Narrative
The event product was returned to applied medical for evaluation along with a rubber fragment.Upon inspection, engineering noted fragmentation of an internal rubber component of the seal.The rubber fragment returned matched the missing portion on the seal.The likely root cause of the damage to the seal is an instrument.Applied medical's instructions for use states that "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
C0R50, 12X130 KII BALLOON BLNT TIP 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6596121
Report Number2027111-2017-01820
Device Sequence Number867239
Product Code GCJ
UDI-Device Identifier00607915116460
UDI-Public(01)00607915116460(17)191103(30)01(10)1282992
Combination Product (Y/N)N
PMA/510(K) Number
13
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/03/2019
Device Model Number13
Device Catalogue Number13
Device Lot Number1282992
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date06/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1